Drug interactions between imatinib and phenytoin
Interactions between your drugs
Applies to: phenytoin and imatinib
Talk to your doctor before using imatinib together with phenytoin. Combining these medications can alter the blood levels and effects of both. Specifically, imatinib levels may decrease, which may make the medication less effective. At the same time, phenytoin levels may increase. Contact your doctor if your condition changes or you experience increased side effects. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: phenytoin
Phenytoin levels may decrease when the suspension is given with enteral feedings. This could lead to a loss of seizure control. You could interrupt the feeding for 2 hours before and after the phenytoin dose. Alternatively, you may give the phenytoin suspension diluted in water and flush the tube with water after administration. These would make it easier for your body to absorb the medication. However, this still may not entirely avoid the interaction and may not always be feasible. You should have your phenytoin levels checked upon starting and stopping of enteral feedings. In addition, using phenytoin together with food may alter the effects of phenytoin. Contact your doctor if you experience worsening of seizure control or symptoms of toxicity, including twitching eye movements, slurred speech, loss of balance, tremor, muscle stiffness or weakness, nausea, vomiting, feeling light-headed, fainting, and slow or shallow breathing. If your doctor does prescribe these medications together, you may need a dose adjustment or special test to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Ask your doctor before making any changes to your therapy.
Applies to: imatinib
Grapefruit juice may increase the blood levels of certain medications such as imatinib. You may want to limit your consumption of grapefruit and grapefruit juice during treatment with imatinib. However, if you have been regularly consuming grapefruit or grapefruit juice with the medication, then it is advisable for you to talk with your doctor before changing the amounts of these products in your diet, as this may alter the effects of your medication. Contact your doctor if your condition changes or you experience increased side effects. Orange juice is not expected to interact.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Drug Interaction Classification
|No interaction information available.|